Alert archive / Idaho / Heat Advisories in 2021
Heat Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this heat advisory at Jun 13, 2021, 2:53 AM MDT for 5 counties in Idaho. It took effect at Jun 13, 2021, 1:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2021, 2:53 AM MDT (08:53 UTC)
- In effect from
- Jun 13, 2021, 1:00 PM MDT
- Expired
- Jun 13, 2021, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2503 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371 WWUS75 KPIH 130853 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 253 AM MDT Sun Jun 13 2021 IDZ051-055-132100- /O.NEW.KPIH.HT.Y.0001.210613T1900Z-210614T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 253 AM MDT Sun Jun 13 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * WHAT...High temperatures will range from 95 to 101 this afternoon. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley. * WHEN...From 1 PM this afternoon to 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
781 WWUS75 KPIH 131914 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 114 PM MDT Sun Jun 13 2021 IDZ051-055-140300- /O.CON.KPIH.HT.Y.0001.000000T0000Z-210614T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 114 PM MDT Sun Jun 13 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...High temperatures will range from 95 to 101 this afternoon. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
033 WWUS75 KPIH 140253 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 853 PM MDT Sun Jun 13 2021 IDZ051-055-140400- /O.EXP.KPIH.HT.Y.0001.000000T0000Z-210614T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 853 PM MDT Sun Jun 13 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Temperatures are beginning to cool across the area and the heat advisory is being allowed to expire. Overnight lows will still run well above normal however. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this heat advisory went out at Jun 13, 2:11 AM MDT, 42 minutes earlier.
Area forecast discussion, Jun 13, 2:11 AM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 211 AM MDT Sun Jun 13 2021 .SHORT TERM...Today through Tuesday night. Early morning satellite imagery was showing a broad upper trough off the NW coast with an amplifying ridge over the Rockies and Eastern Great Basin. Numerical models continue to show the ridge expanding northward today and Monday resulting in record or near record highs today and Monday. The latest Heat Risk Index, places the Burley and Shoshone areas on the cusp of Heat Advisory criteria and after coordination with Boise we have issued that particular highlight for this afternoon and evening. By Tuesday, a fairly significant portion of the low positioned off the NW coast ejects inland across Washington and into SW Canada. The main impact for SE Idaho will be locally breezy conditions and slightly cooler temperatures. Huston .LONG TERM...Wednesday through Sunday. A shortwave will depart to the east on Wednesday while high pressure remains centered over the Four Corners area. The forecast remains hot and dry for the rest of the week as weak ridging works its way through the region. This is supported by deterministic and ensemble clusters. Models are working in some precip over Utah, near the center of the upper high, but are keeping it out of Idaho for now. By the weekend, we may begin to see some showers developing in eastern Idaho. ECMWF and Canadian models are dropping a trough in from the northwest on Saturday night. Ensembles cluster around that solution, and a flat ridge for the weekend. The trough solution would be most welcome, and would at least give a reprieve from the intense heat. Hinsberger && .AVIATION...Widespread VFR conditions will continue through the period. Winds will generally follow diurnal cycles, though we may see a few 18 to 20 kt gusts mix through the boundary layer to the surface this afternoon. Hinsberger && .FIRE WEATHER...A ridge of high pressure will continue to expand northward across the Rockies and Eastern Great Basin bringing record or near record highs to the region today and Monday. Previous models showed enhanced southerly flow into the south-central highlands today and Monday on the western periphery of the ridge prompting some concern over potential Red Flag conditions across zone 427. Today's progs are not quite as robust with this idea and thus we will hold off on any highlights in that regard on this forecast issuance. A fairly significant short-wave ejects from a low off the NW coast through Washington and into SW Canada Tuesday. Previous model solutions were indicating a slight risk of thunderstorm activity across the Salmon NF whereas this mornings runs were dry. Breezy conditions will accompany the break down of the upper ridge Tuesday afternoon primarily from INL northward through the Salmon- Challis NF. For now, wind gusts fall short of Red Flag conditions across the south-central highlands/SRN Sawtooth NF where fuels are listed as critical while fuels conditions elsewhere remain non- critical. Following the passage of the short-wave Tuesday, the ridge is slow to rebound across the Great Basin Wednesday and Thursday which may be supportive of locally breezy west winds at least for Wednesday. By Friday and particularly Saturday, we may see limited sub-tropical moisture working north around the WRN periphery of the 4-corners high into SRN Idaho resulting in a slight risk of thunderstorms across the Snake River Plain and SE Highlands including the Southern Sawtooth, Caribou, and Targhee NF's. For Sunday, the models appear to be struggling with the timing and track of the next incoming Pacific low. Stay tuned! Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 9 PM MDT this evening for IDZ051-055. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.